Alert archive / California / Wind Advisories in 2024
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 29, 2024, 1:53 PM PST for Kern County, California. It took effect at Mar 1, 2024, 8:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2024, 1:53 PM PST (21:53 UTC)
- In effect from
- Mar 1, 2024, 8:00 PM PST
- Expired
- Mar 2, 2024, 7:26 PM PST
- In force
- 23 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS76 KHNX 292153 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 153 PM PST Thu Feb 29 2024 CAZ334-335-010600- /O.NEW.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Grapevine, Tehachapi, and Lebec 153 PM PST Thu Feb 29 2024 ...WIND ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 8 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Grapevine and Tehachapi. * WHEN...From 8 PM Friday to 8 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ337>339-010600- /O.EXB.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of California City, Ridgecrest, Rosamond, Inyokern, Randsburg, Edwards AFB, and Mojave 153 PM PST Thu Feb 29 2024 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From Friday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ300-308-313-336-010600- /O.CON.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of Blackwells Corner, San Luis Reservoir, Frazier Park, Taft, and McKittrick 153 PM PST Thu Feb 29 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AS
7 follow-up statements
758 WWUS76 KHNX 010120 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 520 PM PST Thu Feb 29 2024 CAZ334-335-011000- /O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Grapevine, and Tehachapi 520 PM PST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM FRIDAY TO 8 PM PST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Grapevine and Tehachapi. * WHEN...From 8 PM Friday to 8 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ300-308-313-336-011000- /O.CON.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of Blackwells Corner, McKittrick, San Luis Reservoir, Taft, and Frazier Park 520 PM PST Thu Feb 29 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ337>339-011000- /O.CON.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Edwards AFB, California City, Inyokern, Randsburg, Rosamond, Mojave, and Ridgecrest 520 PM PST Thu Feb 29 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From Friday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AB
891 WWUS76 KHNX 010946 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 146 AM PST Fri Mar 1 2024 CAZ300-308-313-336-011815- /O.UPG.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/ /O.NEW.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of Blackwells Corner, Frazier Park, McKittrick, Taft, and San Luis Reservoir 146 AM PST Fri Mar 1 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 8 PM this evening to 8 PM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337>339-011815- /O.UPG.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/ /O.NEW.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Mojave, Ridgecrest, Edwards AFB, California City, Inyokern, Rosamond, and Randsburg 146 AM PST Fri Mar 1 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From 8 PM this evening to 8 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ334-335-011815- /O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Tehachapi, and Grapevine 146 AM PST Fri Mar 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Grapevine and Tehachapi. * WHEN...From 8 PM this evening to 8 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DAS
281 WWUS76 KHNX 011805 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1005 AM PST Fri Mar 1 2024 CAZ300-308-313-336-020400- /O.CON.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of Blackwells Corner, San Luis Reservoir, McKittrick, Frazier Park, and Taft 1005 AM PST Fri Mar 1 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...From 8 PM this evening to 8 PM PST Saturday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for blowing debris and falling tree limbs. Use extra caution if you must drive. Secure outdoor objects. && $$ CAZ337>339-020400- /O.CON.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Mojave, California City, Ridgecrest, Randsburg, Edwards AFB, Inyokern, and Rosamond 1005 AM PST Fri Mar 1 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...From 8 PM this evening to 8 PM PST Sunday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for blowing debris and falling tree limbs. Use extra caution if you must drive. Secure outdoor objects. && $$ CAZ334-335-020400- /O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Grapevine, and Tehachapi 1005 AM PST Fri Mar 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Grapevine and Tehachapi. * WHEN...From 8 PM this evening to 8 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JEB
264 WWUS76 KHNX 020315 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 715 PM PST Fri Mar 1 2024 CAZ300-308-313-336-021200- /O.CON.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of McKittrick, Taft, Frazier Park, Blackwells Corner, and San Luis Reservoir 715 PM PST Fri Mar 1 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 8 PM PST Saturday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for blowing debris and falling tree limbs. Use extra caution if you must drive. Secure outdoor objects. && $$ CAZ337>339-021200- /O.CON.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Randsburg, Rosamond, Mojave, Ridgecrest, Edwards AFB, Inyokern, and California City 715 PM PST Fri Mar 1 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 8 PM PST Sunday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for blowing debris and falling tree limbs. Use extra caution if you must drive. Secure outdoor objects. && $$ CAZ334-335-021200- /O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Tehachapi, and Grapevine 715 PM PST Fri Mar 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Grapevine and Tehachapi. * WHEN...Until 8 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
262 WWUS76 KHNX 020956 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 156 AM PST Sat Mar 2 2024 CAZ300-308-313-336-022000- /O.CON.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of McKittrick, Blackwells Corner, San Luis Reservoir, Frazier Park, and Taft 156 AM PST Sat Mar 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 8 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337>339-022000- /O.CON.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Mojave, Randsburg, Ridgecrest, California City, Inyokern, Rosamond, and Edwards AFB 156 AM PST Sat Mar 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 8 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ334-335-022000- /O.CON.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Grapevine, and Tehachapi 156 AM PST Sat Mar 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Grapevine and Tehachapi. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Proton
813 WWUS76 KHNX 021952 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1152 AM PST Sat Mar 2 2024 CAZ300-308-313-336-030400- /O.CON.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of McKittrick, Frazier Park, Taft, San Luis Reservoir, and Blackwells Corner 1152 AM PST Sat Mar 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Buena Vista, Frazier Mountain Communities, West Side Mountains South of 198, and West Side Mountains north of 198. * WHEN...Until 8 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337>339-030400- /O.CON.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Inyokern, California City, Randsburg, Edwards AFB, Mojave, Rosamond, and Ridgecrest 1152 AM PST Sat Mar 2 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert Slopes. * WHEN...Until 8 PM PST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ334-335-030400- /O.CON.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Lebec, Tehachapi, and Grapevine 1152 AM PST Sat Mar 2 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Grapevine and Tehachapi. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AS
305 WWUS76 KHNX 030326 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 726 PM PST Sat Mar 2 2024 CAZ300-308-313-336-030430- /O.CAN.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/ West Side Mountains north of 198-West Side Mountains South of 198- Buena Vista-Frazier Mountain Communities- Including the cities of McKittrick, San Luis Reservoir, Taft, Blackwells Corner, and Frazier Park 726 PM PST Sat Mar 2 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ CAZ337>339-030430- /O.CAN.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/ Indian Wells Valley-Mojave Desert Slopes-Mojave Desert- Including the cities of Edwards AFB, California City, Mojave, Ridgecrest, Randsburg, Rosamond, and Inyokern 726 PM PST Sat Mar 2 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ CAZ334-335-030430- /O.CAN.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/ Tehachapi-Grapevine- Including the cities of Grapevine, Lebec, and Tehachapi 726 PM PST Sat Mar 2 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended. $$ ab
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 29, 12:41 AM PST, 13 hours 12 minutes earlier. Its key messages:
- 1. Blizzard conditions are expected in the Sierra Nevada north of Tulare County tonight into Sunday morning. 2. Damaging winds and heavy snow could down trees and power lines tonight into Sunday morning. 3. Extreme winter storm impacts are expected throughout the Sierra Nevada tonight through Saturday evening due to blowing snow, snow load, and snow amounts up to eight feet. 4. Impactful, low elevation snow likely in the Sierra Nevada foothills from 2,500 feet to 4,000 feet Saturday evening into Sunday morning. 5. Strong, gusty winds are possible in the Kern County desert from 10 AM PST Saturday morning until 10 AM PST Sunday morning. 6. Light snow is conceivable along Interstate 5 over Tejon Pass and along Highway 58 over Tehachapi Pass Saturday night and Sunday morning.
Area forecast discussion, Feb 29, 12:41 AM PST, 13 hours 12 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1241 AM PST Thu Feb 29 2024 ...DANGEROUS WINTER STORM TONIGHT INTO SUNDAY MORNING... .KEY MESSAGES... 1. Blizzard conditions are expected in the Sierra Nevada north of Tulare County tonight into Sunday morning. 2. Damaging winds and heavy snow could down trees and power lines tonight into Sunday morning. 3. Extreme winter storm impacts are expected throughout the Sierra Nevada tonight through Saturday evening due to blowing snow, snow load, and snow amounts up to eight feet. 4. Impactful, low elevation snow likely in the Sierra Nevada foothills from 2,500 feet to 4,000 feet Saturday evening into Sunday morning. 5. Strong, gusty winds are possible in the Kern County desert from 10 AM PST Saturday morning until 10 AM PST Sunday morning. 6. Light snow is conceivable along Interstate 5 over Tejon Pass and along Highway 58 over Tehachapi Pass Saturday night and Sunday morning. && .DISCUSSION... An Eastern Pacific trough of low pressure will approach the coast of California today. Precipitation associated with this trough of low pressure should begin this afternoon or this evening. As this trough of low pressure strengthens near the coast of California, precipitation will become heavier. Blizzard conditions are anticipated in the Sierra Nevada north of Tulare County tonight into Sunday morning. Damaging winds and heavy snow may down trees and power lines tonight into Sunday morning. Extreme winter storm impacts are expected throughout the Sierra Nevada tonight through Saturday evening due to blowing snow, snow load, and snow amounts up to eight feet. There is a 25% probability of at least the following snow amounts for selection locations in the Sierra Nevada from 4 PM PST Thursday, February 29th, 2024 through 10 AM PST Sunday, March 3rd, 2024: Lake Wishon - 8 feet Huntington Lake - 7 feet Florence Lake - 7 feet Tuolumne Meadows - 6 feet Devils Postpile - 6 feet Lodgepole - 5 feet Lake Thomas Edison - 5 feet Generally, snow amounts will be five to eight feet throughout the Sierra Nevada for this event. Impactful, low elevation snow will fall in the Sierra Nevada foothills from 2,500 feet to 4,000 feet Saturday evening into Sunday morning. A Winter Storm Warning is in effect. Light snow is possible along Interstate 5 over Tehachapi Pass and along Highway 58 over Tehachapi Pass Saturday night and Sunday morning. Snow amounts will be an inch or less. Finally, strong, gusty west winds are possible in the Kern County desert from 10 AM PST Saturday morning until 10 AM PST Sunday morning. A Wind Advisory may be required. Light snow may linger in the Sierra Nevada Sunday afternoon, before ending Sunday night. A ridge of high pressure over the Eastern Pacific Ocean will progress eastward across the Golden State Monday and Tuesday. A storm system will move southward just offshore of the Pacific Northwest Tuesday night. Precipitation associated with this storm system may begin to impact Central California Wednesday. && .AVIATION... VFR conditions will prevail today. MVFR or lower conditions are likely tonight and Friday in and near precipitation. && .AIR QUALITY ISSUES... On Thursday, February 29th, 2024, fireplace/wood stove burning status is: no burning unless registered in Fresno and Kern Counties. Burning discouraged in Kings, Madera, Merced, and Tulare Counties, as well as in Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low, medium, and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 4 AM Saturday to 10 AM PST Sunday for CAZ318-320-322-324-325-333. Blizzard Warning from 4 PM this afternoon to 10 AM PST Sunday for CAZ323-326>328. Winter Storm Warning from 4 AM Friday to 10 AM PST Sunday for CAZ329>331. && Public/Fire Weather...BS Aviation/PIO..........MM DSS...................DS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 1:46 PM PST | High Wind Watch | HNX | Fresno, Kern, Kings, Merced | 12 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.